MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY
Catalog Number PAPS3
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the lid to the canister was not seated properly.Conclusions: evaluation of the returned canister revealed that the lid was not seated properly.This likely occurred due to improper placement of the lid during the assembly process at the supplier.During the functional test, the canister was placed on a demonstration pump.The pump was powered on and no aspiration was observed.The lid to the canister was seated properly by the penumbra investigator and the pump was powered on the vacuum was observed.Penumbra engine canisters are 100% functionally tested during in-process inspection at the supplier.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra engine canister (canister).During the procedure, the hospital staff removed the canister multiple times from the penumbra engine (engine) and re-seated it; however, the canister failed to produce vacuum.It was reported that only two of the four indicator lights would illuminate.The procedure was completed using a new canister.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report 3005168196-2019-01801: 1.Section h.Box 6.Results code 1.2.Section h.Box 6.Conclusions code 1.3.Section h.Box 10./11.Narrative/corrected data.Results: the lid to the canister was not seated properly.Conclusions: evaluation of the returned canister revealed that the lid was not seated properly.During the functional test, the engine was producing aspiration but none was being measured at the canister.It was determined that the lid to the canister was not seated properly resulting in an open canister.The lid was re-seated by the penumbra investigator and vacuum pressure within specification was measured at the canister.The lid being misaligned likely contributed to the insufficient vacuum.The root cause of the lid being misaligned could not be determined.Penumbra engine canisters are 100% functionally tested during in-process inspection at the supplier.Section h.Box 6.Results code 1: 4247 - the lid of the canister was not seated properly and was misaligned.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the lid being misaligned.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9120761
Report Number3005168196-2019-01801
Device Sequence Number3643166
Product Code NRY
UDI-Device Identifier00814548010007
UDI-Public00814548010007
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPAPS3
Device Lot NumberS10299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Date Report Sent to FDA01/01/2005